Share this:
gerri2
@gerri2

Posts: 1
Joined: Apr 06, 2016

Dealing with side effects of metoprolol for high blood pressure

Posted by @gerri2, Apr 6, 2016

my doctor place me on metropropyl for high blood pressure along with lisiniprol and lipitor about a year ago my blood pressure has been great but I feel tired and my hair is thinning considerably I want to stop take the metropropyl but I am scared too. After reading some of the other post I feel ashamed to even discuss this but I am so confused and tired of feeling bad from this drug.

REPLY

Hi @gerri2, welcome to Connect.
Your post raises an important issue. Thank you for starting this thread! I’m tagging @marilyn734 @barbararickard @topaz @cynaburst and @lynnkay1956, who I believe have all had experience with metoprolol.

Of course, I feel obliged to say…if you decide to discontinue taking any drug, you should do so under the guidance of a health care professional.

I have been on 25mg of metropropyl for two years following open heart surgery for a valve replacement and one bypass. This is a powerful drug which makes you tired. The wellness director at the YMCA where I work out says it is worth about 30 beats per minute in figuring your exercise heart range.

I have been taking metoprolol for many years, and my husband recently had a heart attack and started it as well. I and he have both found that a person gets used to it after awhile. If you are taking too much, it may be possible for you to discuss taking a little less and seeing if you feel better then. In any event, one should never discontinue without tapering off. That can cause rebound effect which can cause worse things to happen. Discuss whether some adjustment to your meds may make you feel alot better. There are other drugs you can try, or different doseages.

I’ve been taking Met for four years to help control my PVCs and rhythm issues… Oddly, my BP is normal.
The Meds took me almost a year to get used to the weakness, which I feel better explains my side affects. I take 12.5mg twice daily.
Please, talk to your doctor before d/c any Meds. I’ve read stopping this particular drug without a doctors supervision could lead to more heart troubles.
I hope you find the answers, I do a lot of research on any Meds I’m prescribed and this drug has been around forever because it does work. (My daughter in law is a pharmacist and she helped convince me to give it a chance.)

Welcome @ronbee and @cindi819 to the Heart & Blood Health group on Connect. Great to have you join us.

@ronbee: Speaking of exercise – Have you always exercised or did you add this to your lifestyle after your heart problems led to surgery? I bet @gramps64 would appreciate your thoughts about changing to healthy habits on this discussion thread https://connect.mayoclinic.org/discussion/this-is-now-the-second-time-in-the-past-3-12-years/

@cindi819 Nice to a pharmacist in the family. Pharmacists are important members of our healthcare team. We often forget that they can provide sage advice. @gerri2 have you thought of talking to your pharmacist?

Liked by Ali Skahan

Please login or register to post a reply.